Ann Brett


JWU Faculty Since 2012

JWU shield

Contact Info


I joined Johnson & Wales University in 2012. Prior to coming to Johnson & Wales, I was a mathematics lecturer at the University of Rhode Island.

My field of research is difference equations and discrete dynamical systems. Since I have been at Johnson & Wales, I have co-authored a number of journal articles and spoken at regional and national meetings of the American Mathematical Society. I have been a reviewer for Mathematical Reviews, which is published by the American Mathematical Society, since 2014.

I am interested in curriculum and serve on both the Arts & Sciences and University Curriculum Committees. I am presently serving my first term as chair of the Arts & Sciences Curriculum Committee.


  • PhD - Mathematics, University of Rhode Island
  • MS - Mathematics, University of Rhode Island
  • BS - Physics, University of Rhode Island
  • BS - Chemical Engineering, University of Rhode Island

As far as the laws of mathematics refer to reality, they are not certain; and as far as they are certain, they do not refer to reality Albert Einstein

Teaching Interests

Mathematics, Data Analytics

Scholarly Interests

Difference equations and discrete dynamical systems


  • MATH 2001: Statistics I
  • MATH2043: Ordinary Differential Equations
  • ILS4430: Explorations in Symmetry
  • DATA 5100: Statistical Analysis

Professional Affiliations

American Mathematical Society
International Society of Difference Equations
American Physical Society
American Institute of Chemical Engineers



  • A. Bilgin, A. Brett, M. R. S. Kulenović, and E. Pilav, Global dynamics of discrete system in the plane, International Journal of Bifurcation and Chaos, Vol. 28, No. 07, 1830022 (2018)
  • A. Brett and M. R. S. Kulenović, Basins of attraction for two species competitive model with quadratic terms and the singular Allee effect, Discrete Dynamics in Nature and Society, Volume 2015 (2015), Article ID 847360.
  • A. Brett and M. R. S. Kulenović, Two species competitive model with the Allee effect, Advances in Difference Equations, 2014: 307 (2014).
  • A. Brett, E. Janowski, and M. R. S. Kulenović, MRS, Global asymptotic stability for linear fractional difference equation, Journal of Difference Equations, Volume 2014 (2014), Article ID 275312.
  • A. Brett, M. R. S. Kulenović, and S. Kalabusic, Global attractivity results in partially ordered complete metric spaces, Nonlinear Studies, Volume 18, Number 2 (2011), 141-154.
  • A. Brett and M. R. S. Kulenović, Basins of attraction of equilibrium points of monotone difference equations, Sarajevo Journal of Mathematics, 5(18) (2009), (2), 211–233.

Honors And Awards

  • Johnson & Wales University 2013-2014 Faculty Research Grant, Long Term Behavior of a Competitive System of Difference Equations, $2000.00